51 year old female and trying to balance hormones after a year of a total nightmare

by Cindy

Well, here is my situation. I was on lo estrin for 3 or 4 years. A birth control pill. Last July I went on a once in a lifetime trip to Europe and instead of a wonderful time I started experiencing insomnia ad then nocturnal panic attacks. When I came home I continued the same problem. So, I started seeing a psych doctor. I was put on and taken off lamictal, depakote, abilify, zyprexa, lunesta, remeron, trazodone, xanax. Currently I am on 50mg on zoloft and 10 mg of lexapro and 1.25mg of clonazepam. Finally, after 6 months of being suicidial, depressed and horrible anxiety my doctor thought I should go off the birth control pill. So I did and I started seeing a new ob/gyn. I was put on .1 mg minivelle patch and .75mg estragel for low estradiol levels. I did this for 2 months and then my estradiol started to rise. First the doc told me I was in menopause my fsh was 50. Then after 2 months of estradiol my fsh was 7, then she said I was perimenopausal. Then I started having heavy periods and ended up having a polyp removed and a d&c. I started on progesterone cream June 7 and began bleeding and haven't stopped and it is July 7. My dose of progesterone cream was 50mg once per day. Then it was raised to 100 mg once a day. I am still bleeding, still depressed and still having anxiety. I just had my serum edtradiol levels checked and it was 800 pg/ml. My progesterone level is 2.6ng/ml. I need help. Did my estradiol level skyrocket from starting the progesterone? I would love to feel better, I am so ready to give up. I was told that by adding the progesterone my bleeding would be less and my anxiety, instead I am bleeding more and still have anxiety. I have a 14 year old daughter who hasn't had much of a mother for a year and all the things I used to do I have given up. My life sucks and I don't know how to fix it. I have plenty of doctors, I eat very well, don't drink or smoke. Am trying to withdraw from the clonazepam, which is also a nightmare on its own. I get very anxious when my routine is changed to I don't want to do anything because of the anxiety. Any help would be appreciated, even though I don't think I can be helped at this point. Thanks, Cindy

Comments for 51 year old female and trying to balance hormones after a year of a total nightmare

Click here to add your own comments

Jul 11, 2014
by: Deborah

Hi Cindy

I don't know what kind of cream that you are taking, but it's way too low. Wray always recommends at least 200 mg a day, and for severe symptoms (such as yours) maybe 500 or more for awhile?

Please read (I'm not sure where it is on this site) what the cream should have in it and check your cream against Wray's recommendations.

I would suggest getting some Natpro and trying 500 mg for awhile - and no, I'm not selling it or making anything by recommending it. Lol

I just would rather start with what is known to work...and not waste time with unknowns....

Other people will be able to give you more detailed help, but hopefully this is a good start!

Jul 12, 2014
51 year old female and trying to balance hormones
by: Kay

I agree and also think you should stop the estrogen patch as estrogen is usually the offender. Progesterone is needed to balance estrogen and your levels are completely off.

Jul 12, 2014
Read wrays website !!
by: Anonymous

Hi Cindy -

I'm 50 live in Florida have a 14 year old son - and my story was just like yours in December 2013

I followed wrays advice just from reading on the site and reading other peoples stories and I am doing great now :)

But it took the better part of 5 months for things to really improve so - get on lots of progesterone , slooowwwly wean off everything else, get your vitamin d checked and lastly try some yoga !

You will turn this around ....

Jul 13, 2014
51 year old female and trying to balance hormones after a year of a total nightmare
by: Joy

Hi Cindy

Wow what a cocktail of drugs given and I am most surprised that you doctor does not seem to know the difference between Menopause and Peri-menopause! Generally speaking, if a period has been missed for 12 months, then that would indicate menopause. Clonazepam is one of the Benzo drugs and is extremely difficult to wean off. The birth control pill would not have helped you either as all drug based Contraceptives have a potential to cause harm.

Your estrogen/progesterone level is way off, it is 3:1 it should be 600:1 so I am really not surprised that you have feeling dreadful. Please read the page on Hormone Testing.You are suffering from terrible Oestrogen Dominance symptoms which often brings on Anxiety and many adverse symptoms, most of which you are experiencing. The estrogen patch is also causing your problems as no woman needs to take extra estrogen. There are over 100 estrogen mimics in our environment as it is, see Our Stolen Future. You are also not using enough progesterone, it is most important that you use a progesterone cream that has the correct progesterone concentration . I would suggest that you start by using nothing less than 400-500mg per day until you feel stable enough to reduce. How to use progesterone cream will also be helpful to you. Progesterone therapy is not an overnight fix, it can take 2 – 6 months, possibly longer, depending on how severe symptoms are before some relief is felt.

You might like to try the Heavy Bleeding protocol which has been used by many with great success:

*Natpro Progesterone Cream - 400mg to 500mg/per day * N-Acetyl-Cysteine (NAC) - 2000mg/per day * Taurine - 2000mg/per day * Vitamin D - 5000iu's/per day more if vitamin D level is low * Bioflavanoids - 1000mg/per day

Do you know what your Vitamin D level is, as a deficiency reduces the benefits of progesterone and is connected to every single cell and it’s formation in our bodies, including depression and anxiety, this makes it vital.

Jul 13, 2014
by: Deborah


You can be helped - don't believe that you can't.

Two things I'm going to suggest:

Research transdermal magnesium (magnesium chloride hexahydrate). A lack of magnesium can cause depression and anxiety, and it sounds like most people are deficient these days.

Also, google The Healing Codes. Get on their site - they don't have a lot of information on the site about what it is, but you can click on their 'success stories' under the 'stories of hope' tab.

You can also download their book (I'm sure there's a charge) if you want to read it right away, or go to the library and get it for free.

We are body, soul and spirit all connected. Sometimes (many times) our symptoms can be caused be emotional things - things that we're not even aware of and would have no clue that they're connected.

Get the magnesium, get The Healing Codes book at the library, get on their site, and watch this six minute video (this is the wife of the man who discovered the healing codes):


It can't hurt, right? : )

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...